MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Product Quality Problem (1506); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation and remains implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, a fabric tear (type iiib endoleak) and aneurysm growth were detected per routine follow-up ct.The physician plans to re-intervene in (b)(6) 2019.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
A clinical evaluation of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging; requests were made and a denied response was received.As such, event determination, off-label conditions, related patient harms, and patient disposition could not be independently assessed.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.
 
Event or Problem Description
Additional information received confirming that the physician elected to treat the patient by relining with a gore (non-endologix) device.The patient is reportedly doing well post-secondary procedure.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8292603
Report Number2031527-2019-00067
Device Sequence Number19232321
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)180807
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2018
Device Model NumberBA28-100/I16-40
Device Lot Number1252337-021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;